MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Model Number 410-152
Medical Device Problem Codes Crack (1135); Fracture (1260); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Iatrogenic Source (2498); Radiation Exposure, Unintended (3164)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight unavailable.
 
Event or Problem Description
A peripheral vascular intervention procedure commenced to treat a chronic total occlusion (cto) in the patient's right anterior tibial (at) artery.During the procedure, the rep reported the spectranetics turbo elite could not cross the calcified lesion.When the device was removed from the patient, it was reported that the device's working length ''buckled'' and cracked the device's outer jacket, near where the physician was holding onto the device.A second device was used to complete the procedure.No user or patient harm was reported.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9267998
Report Number1721279-2019-00191
Device Sequence Number419212
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)210805(10)FBD19G31A
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD19G31A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Date Report Sent to FDA01/01/2005